Numerische Mathematik

, Volume 85, Issue 4, pp 609–646 | Cite as

Implementation of an adaptive finite-element approximation of the Mumford-Shah functional

  • Blaise Bourdin
  • Antonin Chambolle
Original article

Summary. We present and detail a method for the numerical solving of the Mumford-Shah problem, based on a finite element method and on adaptive meshes. We start with the formulation introduced in [13], detail its numerical implementation and then propose a variant which is proved to converge to the Mumford-Shah problem. A few experiments are illustrated.

Mathematics Subject Classification (1991):65N30, 26B30, 65K10, 68U10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • Blaise Bourdin
    • 1
  • Antonin Chambolle
    • 2
  1. 1.LPMTM (CNRS UPR 9001), Institut Galilée, Université Paris Nord, Av. J.-B. Clément, F-93430 Villetaneuse, France; e-mail: FR
  2. 2.CEREMADE (CNRS UMR 7534), Université de Paris-Dauphine, F-75775 Paris CEDEX 16, France; e-mail: FR

Personalised recommendations